Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Using Propecia for hair loss. Started Minoxidol and having erection problem. Is it due to side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
Hi, I have been using Propecia for hairloss for some 4-5 years now and all has been ok. I recently started using Minoxidil foam applied directly to the scalp and have noticed my erections aren't like they were and no erections in the morning. It would also appear that I have lost size when flacid. From reading on various forums I can see that both Propecia and Minoxidil can cause ED, mine seems to be directly inline with when I started using the foam. Is it likely that a) it is linked to the use of my minoxidil foam b) it is the continued use of Propecia that has caused this (as I say never had problems for 4-5 years of taking it) c) the combination of using both is "to much" for my body and this has caused it Should I go get tested for any other reason? Thanks
Posted Fri, 13 Dec 2013 in Medicines and Side Effects
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer: Finasteride-Minoxidil Detailed Answer: Hello.Delighted to be able to help. About your questions: a)Initially there is not direct relationship between erectile dysfunction and the local application of minoxidil but local application of large amounts of minoxidil (and passing the drug absorbed into the blood) can cause erectile. dysfunction .Also some patients report erectile dysfunction after application of minoxidil b)There is a direct relationship between long-term use of finasteride and erectile dysfunction. c) Probably the combination of both drugs has caused erectile dysfunction I recommend you only using finasteride (besides its positive effect on hairloss is greater than minoxidil)but it is advisable before a measurement of testosterone levels in blood. I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.I wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor